Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 27, 2016, 6:05 PM CDT for Victoria County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 6:05 PM CDT (23:05 UTC)
- Expired
- May 27, 2016, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Victoria County, TX
The radar
The Austin/San Antonio radar (KEWX), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3530 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.7
The text
As transmitted.
169
WUUS54 KCRP 272305
SVRCRP
TXC469-272345-
/O.NEW.KCRP.SV.W.0077.160527T2305Z-160527T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VICTORIA COUNTY IN SOUTHERN TEXAS...
* UNTIL 645 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORDTRAN...OR
17 MILES SOUTHEAST OF YOAKUM...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VICTORIA...VICTORIA RIVERSIDE PARK...VICTORIA DETAR HOSPITAL NORTH...
SALEM...FORDTRAN...INEZ...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA
MALL...VICTORIA COLLEGE...DOWNTOWN VICTORIA AND VICTORIA REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
2892 9679 2892 9678 2891 9677 2879 9702
2900 9713 2910 9698
TIME...MOT...LOC 2303Z 330DEG 13KT 2908 9699
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
050
WWUS54 KCRP 272322
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 PM CDT FRI MAY 27 2016
TXC469-272345-
/O.CON.KCRP.SV.W.0077.000000T0000Z-160527T2345Z/
VICTORIA TX-
622 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN VICTORIA COUNTY...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORDTRAN...OR 16
MILES NORTH OF VICTORIA...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...VICTORIA RIVERSIDE PARK...VICTORIA DETAR HOSPITAL NORTH...
SALEM...FORDTRAN...INEZ...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA
MALL...VICTORIA COLLEGE...DOWNTOWN VICTORIA AND VICTORIA REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
2892 9679 2892 9678 2891 9677 2879 9702
2900 9713 2910 9698
TIME...MOT...LOC 2321Z 330DEG 13KT 2906 9698
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:00 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 27, 4:00 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
400 PM CDT FRI MAY 27 2016
.SHORT TERM (Tonight through Saturday night)...Prospects of
convection in the near term is the main forecast issue this
afternoon. Boundaries galore are noted on radar. The surface
trough/dryline and sea breeze are draped across the central part
of the area. Boundary collision between these two features may be
sufficient to trigger showers and storms. In addition, an outflow
boundary moving south and approaching the northern fringes of the
CWA. Convection currently just northeast of the area is attempting
to build to the SSW. This activity could impact the northeast
parts of the area...especially Goliad/Victoria/Calhoun counties...
during the afternoon and early evening hours. Given the very
strong instability (MLCAPES 3500 to 4500) south of boundary, a
severe storm threat could materialize across the northeast zones.
Damaging winds and large hail would be the primary threat. A
locally heavy rain threat could also develop as storms train west
to east along boundary. Storms should weaken and move east of the
area later on this evening.
Upper level ridge will build northward on Saturday. However,
moisture will not completely scour it across South Texas. Daytime
heating may be sufficient enough to generate isolated showers and
thunderstorms, and will carry mainly 20 and 30 pops tomorrow, with
a sliver of 40s in the extreme NW part of Webb County. Another
very warm day is expected on Saturday with highs around 100
degrees near Laredo to around 90 in Victoria.
Moisture axis will shift westward on Saturday night as slightly
drier air moves in from the Gulf of Mexico. There will only be a
slight chance of showers and storms over the Rio Grande Plains.
The high risk of rip currents will continue through this evening
as long period swells continue. The rip current risk may need to
be extended into Saturday is long period swells are still
occurringlater this evening.
&&
.MARINE...Strong onshore flow with SCA conditions will occur over
the local bays until 10pm this evening and the Gulf Waters until
4am Saturday morning. Winds will slightly weaken on Saturday but
remain at moderate levels.
&&
.LONG TERM (Sunday through Friday)...Mid/upper lvl ridging will
continue to build over the region Sunday while an upper low develops
over southern California and sends weak impulses across the region.
Residual moisture across the region will allow for isolated to some
scattered showers and thunderstorms early in the week. During the
mid to late week PoPs increase as upper lvl trough/low moves east
closer to the region and surface boundary moves south during the end
of the week. Warm and humid conditions will continue over the
holiday weekend with highs in the upper 80s to mid 90s. Temperatures
drop slightly during the mid week, and further with front moving
south late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 78 90 79 88 77 / 20 20 10 20 10
Victoria 76 90 76 87 74 / 20 30 10 20 10
Laredo 76 100 78 93 76 / 10 30 20 20 20
Alice 77 94 77 90 75 / 20 30 10 20 20
Rockport 80 85 79 85 78 / 20 20 10 20 10
Cotulla 75 96 76 92 74 / 10 30 20 20 20
Kingsville 78 92 78 90 76 / 20 20 10 20 10
Navy Corpus 79 86 79 85 79 / 20 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until 4 AM CDT Saturday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O\Connor.
&&
TB/78...SHORT TERM
LK/84...LONG TERMHazardous weather outlook, May 27, 6:05 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 605 AM CDT FRI MAY 27 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-281115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 605 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS MAY BECOME STRONG OVER THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS. SMALL CRAFT ADVISORY IN EFFECT OVER THE WATERS TODAY. THERE IS A MODERATE RISK FOR RIP CURRENTS FOR GULF-FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FOR WEDNESDAY AND THURSDAY. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR GULF FACING BEACHES SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Special weather statement, May 27, 1:26 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 126 PM CDT FRI MAY 27 2016 TXZ230>232-240>244-280000- MCMULLEN-LIVE OAK-BEE-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...CALLIHAM...CROSS...LOMA ALTA...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 126 PM CDT FRI MAY 27 2016 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS AFTERNOON OVER INLAND PORTIONS OF SOUTH TEXAS... THE COMBINATION OF WARM TEMPERATURES AND HIGH DEWPOINTS WILL PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES.
Special weather statement, May 27, 5:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 PM CDT FRI MAY 27 2016
TXZ233-234-280000-
VICTORIA-GOLIAD-
529 PM CDT FRI MAY 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...
AT 526 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SPEAKS TO 7 MILES SOUTHWEST OF CUERO.
MOVEMENT WAS SOUTH AT 10 MPH. THESE STORMS ARE EXPECTED TO REACH THE
CITIES OF VICTORIA AND GOLIAD OVER THE NEXT HOUR.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...GOLIAD...FANNIN...VICTORIA DETAR HOSPITAL NORTH...SALEM...
COLETO CREEK PARK...OAK VILLAGE...INEZ...NURSERY...VICTORIA MALL...
VICTORIA REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA RIVERSIDE
PARK...SCHROEDER...FORDTRAN...TELFERNER...ANDER...WESER...VICTORIA COLONY
CREEK COUNTRY CLUB AND WEESATCHE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
2886 9672 2860 9749 2883 9756 2892 9742
2887 9730 2910 9698
TIME...MOT...LOC 2226Z 347DEG 10KT 2927 9670 2901 9736
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:22 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| May 27, 12:10 PM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 12 hr |
| May 27, 5:29 PM CDT | Special Weather Statement | CRP | Goliad, Victoria | 91 min |
| May 27, 6:31 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 44 min |
| May 27, 6:40 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.